Tennessee, 2022Hail in Tennessee, June 26, 2022
June 26, 2022 · NWS MEG · 1 event in 1 county or zone
A slow-moving cold front traversed the Mid-South on 06/26/2022 producing numerous showers and thunderstorms with isolated large hail and strong wind.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow-moving cold front traversed the Mid-South on 06/26/2022 producing numerous showers and thunderstorms with isolated large hail and strong wind.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 26, 11:50 AM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 26, 11:50 AM CST, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1250 PM CDT Sun Jun 26 2022
.UPDATE...
Updated aviation discussion.
&&
.DISCUSSION... /issued 1037 AM CDT Sun Jun 26 2022/
UPDATE...Morning Update.
DISCUSSION...
Good morning weather fans. Well it rained for about 4 minutes
here at NWS Memphis, our first rain in 16 days. Radar trends look
promising for additional rain this afternoon. Numerous outflow
boundaries are evident on radar this morning. These features will
likely become the focus for additional development throughout the
rest of the day. Temperatures are already in the upper 80s to low
90s across the Midsouth with heat indices in the middle to upper
90s. Will let the heat advisory remain in place as-is despite the
clouds and rain. Additional moisture from showers/storms may be
enough to offset the decreased heating resulting in heat indices
near or above advisory criteria of 105, especially if the sun
makes an appearance after a shower.
Cooler temperatures are on tap for tomorrow and Tuesday. Expect
highs in the 80s with morning lows mostly in the 60s. Time to get
out and tackle that yard work.
30.
&&
.PREV DISCUSSION... /issued 613 AM CDT Sun Jun 26 2022/
Some relief from the heat is on its way later this
afternoon/evening as a cold front is expected to move through the
Mid South. Interestingly, WPC has portions of our forecast area in
a Marginal Risk for Excessive Rainfall for today. This is probably
because the storms may be more of the pulse type in nature and
water loaded as PW values along the front will be around 2 inches.
With generally weak shear the storms should be able to be pretty
tall and have little to no movement and will rain themselves out
over a small area. Isolated flooding could be possible where
storms sit or train. The best chance for shower and storms looks
to be after 2 PM this afternoon through the evening hours. Prior
to the front and rain we still have to deal with this last bit of
heat. A Heat Advisory has been issued for portions of the Mid
South...basically south of I-40. Expect heat indices up to 108 in
the advised areas. The significantly cooler air will arrive Monday
and continue Tuesday. Expect afternoon highs in the 80s each day
with morning lows mostly in the 60s under clear skies. By
Wednesday high temperatures are expected to be back around 90
degrees. As we get later in the week a weak ridge builds in and
the way it is positioned in the guidance we will be on the western
edge of it with return flow out of the gulf. That means daily
showers and storms will return in the forecast that will be mainly
diurnally driven. More typical summer weather can be expected
this week and not near as hot as its been the last week or so.
&&
.AVIATION...18Z TAFs
Scattered thunderstorms will occur this afternoon with more
clustered activity just ahead of an advancing cold front. Winds
will become more northerly along and behind the front later this
afternoon over MEM, MKL, and JBR increasing later tonight. Winds
over TUP will become northerly late tonight. Thunderstorms could
linger over TUP into Monday morning. Expect mainly VFR conditions
with possible borderline MVFR conditions in thunderstorms.
SWC
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for Crittenden-Cross-
Lee AR-Phillips-St. Francis.
MO...None.
MS...Heat Advisory until 7 PM CDT this evening for Alcorn-Benton MS-
Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-
Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...Heat Advisory until 7 PM CDT this evening for Fayette-Hardeman-
Hardin-McNairy-Shelby.
&&Hazardous weather outlook, Jun 26, 4:34 AM CST, 8 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
534 AM CDT Sun Jun 26 2022
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-271245-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
534 AM CDT Sun Jun 26 2022
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...Today and Tonight
A Heat Advisory is in effect for portions of north Mississippi,
east Arkansas, and west Tennessee. Heat indices up to 108 are
expected in advised areas.
A few strong storms are possible this afternoon. Gust winds will
be the main threat. Heavy rain that could cause some localized
flooding will be possible as well.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Hail, Benton
- When
- June 26, 1:30 PM CST to 1:40 PM CST
- Where
- Benton County, 4.18 mi S of Eagle Creek
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.860, -87.970
Estimated quarter sized hail fell of Country Club Lane just south of exit 133 on Interstate 40.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Mississippi, June 26, 2022$198,000 · EF1 · 11 events
- Flash Flood in New Mexico, June 26, 2022$500,000 · 1 event
- Flash Flooding in Arizona, June 26, 2022$160,000 · 2 events
- Damaging Winds in Missouri, June 26, 2022$100,000 · 55 kt wind · 8 events
- Damaging Winds in Missouri, June 26, 20222 injured · $56,000 · 65 kt wind · 4 events
- Flash Flooding and Damaging Winds in Utah, June 26 to 30, 202277 kt wind · 26 events
- Damaging Wind in West Virginia, June 26, 2022$30,000 · 50 kt wind · 1 event
- Damaging Winds and Lightning Strike in Virginia, June 26, 20222 injured · $12,000 · 50 kt wind · 4 events
- Flash Flood in Colorado, June 26, 2022$25,000 · 1 event
- Heat in Mississippi, June 26, 202219 events
- Rip Current in Florida, June 26, 20221 injured · 1 event
- Flash Flooding and Dust Storm in Arizona, June 26, 20227 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1028915.